Approximate bayesian estimates of weibull parameters with Lindley’s method

Guure, Chris Bambey and Noor Akma Ibrahim, (2014) Approximate bayesian estimates of weibull parameters with Lindley’s method. Sains Malaysiana, 43 (9). pp. 1433-1437. ISSN 0126-6039


Official URL:


One of the most important lifetime distributions that is used for modelling and analysing data in clinical, life sciences and engineering is the Weibull distribution. The main objective of this paper was to determine the best estimator for the two-parameter Weibull distribution. The methods under consideration are the frequentist maximum likelihood estimator, least square regression estimator and the Bayesian estimator by using two loss functions, which are squared error and linear exponential. Lindley approximation is used to obtain the Bayes estimates. Comparisons are made through simulation study to determine the performance of these methods. Based on the results obtained from this simulation study the Bayesian approach used in estimating the Weibull parameters under linear exponential loss function is found to be superior as compared to the conventional maximum likelihood and least squared methods.

Item Type:Article
Keywords:Bayesian; least squarer; maximum Likelihood; squared error and linear exponential loss functions
Journal:Sains Malaysiana
ID Code:7684
Deposited By: ms aida -
Deposited On:06 Oct 2014 09:00
Last Modified:14 Dec 2016 06:44

Repository Staff Only: item control page